Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 292, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Nov 16, 2011, 6:09 PM EST for Allendale County, South Carolina; Screven County, Georgia. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2011, 6:09 PM EST (23:09 UTC)
- Expired
- Nov 16, 2011, 7:15 PM EST
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 6:40 PM EST | TSTM WND DMG | 1 Ese Hilltonia, GA | SCREVEN COUNTY WARNING POINT REPORTED 2 TREES DOWN ON HILTONIA CREEK ROAD. TIME ESTIMATED BY RADAR. |
| Nov 16, 6:56 PM EST | TSTM WND DMG | Allendale, SC | ALLENDALE COUNTY WARNING POINT REPORTED NUMEROUS TREES AND POWER LINES DOWN ON BARTON RD...CITADEL ST...BLANTON RD. TIME ESTIMATED BY RADAR |
| Nov 16, 7:00 PM EST | TSTM WND DMG | 3 Nw Sycamore, SC | NWS EMPLOYEE REPORTED SEVERAL TREES DOWN ALONG HIGHWAY 301. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 4:30 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
927
WUUS52 KCHS 162309
SVRCHS
GAC251-SCC005-170015-
/O.NEW.KCHS.SV.W.0292.111116T2309Z-111117T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EST WED NOV 16 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
NORTHWESTERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 715 PM EST
* AT 609 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES WEST OF
MILLETT TO 14 MILES WEST OF HILLTONIA...MOVING NORTHEAST AT 45 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MILLHAVEN...HILLTONIA...MILLETT...BURTONS FERRY LANDING...MARTIN...
BARTON...APPLETON...SEIGLING...ALLENDALE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
&&
LAT...LON 3296 8170 3304 8157 3305 8157 3308 8162
3310 8162 3316 8154 3311 8136 3312 8120
3291 8129 3283 8175
TIME...MOT...LOC 2309Z 242DEG 40KT 3312 8175 3289 8188
$$3 follow-up statements
702
WWUS52 KCHS 162325
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EST WED NOV 16 2011
GAC251-SCC005-170015-
/O.CON.KCHS.SV.W.0292.000000T0000Z-111117T0015Z/
SCREVEN GA-ALLENDALE SC-
625 PM EST WED NOV 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR NORTHWESTERN ALLENDALE AND NORTHERN SCREVEN COUNTIES...
AT 626 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
11 MILES NORTH OF SEIGLING TO HILLTONIA...MOVING EAST AT 50 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF
60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLHAVEN...ALLENDALE...APPLETON...
BARTON...MARTIN...MILLETT AND SEIGLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3296 8170 3304 8157 3305 8157 3308 8162
3310 8162 3316 8154 3311 8136 3312 8120
3291 8129 3283 8175
TIME...MOT...LOC 2326Z 251DEG 43KT 3321 8120 3290 8168
$$597
WWUS52 KCHS 162341
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EST WED NOV 16 2011
GAC251-SCC005-170015-
/O.CON.KCHS.SV.W.0292.000000T0000Z-111117T0015Z/
SCREVEN GA-ALLENDALE SC-
641 PM EST WED NOV 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR NORTHWESTERN ALLENDALE AND NORTHERN SCREVEN COUNTIES...
AT 642 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6
MILES NORTHEAST OF BALDOCK TO HILLTONIA...MOVING EAST AT 50 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF
60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...HILLTONIA...MILLHAVEN...ALLENDALE...APPLETON...
BARTON...MARTIN...MILLETT AND SEIGLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3296 8170 3304 8157 3305 8157 3308 8162
3310 8162 3316 8154 3311 8136 3312 8120
3291 8129 3283 8175
TIME...MOT...LOC 2342Z 251DEG 43KT 3313 8132 3289 8156
$$247
WWUS52 KCHS 170001
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EST WED NOV 16 2011
GAC251-170011-
/O.CAN.KCHS.SV.W.0292.000000T0000Z-111117T0015Z/
SCREVEN GA-
701 PM EST WED NOV 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCREVEN COUNTY HAS
BEEN CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3290 8144 3303 8149 3315 8152 3311 8136
3312 8120 3291 8129
TIME...MOT...LOC 0001Z 251DEG 43KT 3316 8120 3291 8128
$$
SCC005-170015-
/O.CON.KCHS.SV.W.0292.000000T0000Z-111117T0015Z/
ALLENDALE SC-
701 PM EST WED NOV 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR NORTHERN ALLENDALE COUNTY...
AT 701 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES NORTH OF SEIGLING TO BARTON...MOVING EAST AT 50 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF
60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENDALE...APPLETON...BARTON...MARTIN AND SEIGLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3290 8144 3303 8149 3315 8152 3311 8136
3312 8120 3291 8129
TIME...MOT...LOC 0001Z 251DEG 43KT 3316 8120 3291 8128
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 5:10 PM EST, 59 minutes earlier.
Area forecast discussion, Nov 16, 5:10 PM EST, 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EST WED NOV 16 2011
...SEVERE THUNDERSTORMS POSSIBLE TONIGHT...
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THURSDAY MORNING...WITH HIGH
PRESSURE PREVAILING INTO SATURDAY. A WEAK COASTAL TROUGH WILL
FORM OVER THE NEARBY ATLANTIC THIS WEEKEND...BEFORE ANOTHER HIGH
PRESSURE CENTER BUILDS ACROSS THE REGION EARLY NEXT WEEK. A COLD
FRONT COULD THEN APPROACH NEXT WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A SURFACE COLD FRONT IS EXPECTED TO MOVE EAST INTO OUR FORECAST
AREA TONIGHT BRINGING A THREAT FOR SHOWERS AND
THUNDERSTORMS AS DEEP MOISTURE INCREASES AND THE REGION REMAINS
PLACED WITHIN THE RIGHT REAR QUADRANT OF A STRONG UPPER JET.
HIGHEST CHANCES SHOULD BE ACROSS NORTHERN AND WESTERN PORTIONS OF
THE AREA. THERE IS A RISK FOR SOME STRONG TO SEVERE STORMS AS
WELL WITH DAMAGING WINDS AND TORNADOES THE MAIN HAZARDS WITH
STRONG DEEP LAYER WINDS PRESENT. THE BEST LOW- LEVEL HELICITY
SHOULD REMAIN ACROSS INTERIOR AREAS AND THIS IS WHERE WE THINK
THERE IS THE BEST CHANCE FOR TORNADOES. A TORNADO WATCH HAS BEEN
ISSUED FOR MOST OF THE AREA UNTIL 12 AM. OTHERWISE...IT WILL BE A
BREEZY/MILD NIGHT AHEAD OF THE FRONT WITH LOWS GENERALLY IN THE
MID 60S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
GENERAL MODEL CONSENSUS IS STILL INDICATING FRONTAL PROGRESSION OFF
THE COAST BETWEEN 12Z AND 15Z THURSDAY MORNING. HAVE KEPT CHANCE
POPS LINGERING THROUGH MID MORNING FOR LOCATIONS EAST OF INTERSTATE
95...ESPECIALLY AS A FEW FORECAST MODELS HINT AT THE POTENTIAL FOR
ADDITIONAL PRECIPITATION WITH THE PASSAGE OF THE MAIN UPPER
SHORTWAVE BEHIND THE COLD FRONT. BASIC INSTABILITY INDICATORS SUCH
AS SURFACE CAPE AND LIFTED INDICES SUGGEST MARGINAL INSTABILITY
COULD ACTUALLY BE FOUND ALONG THE COAST AT SUNRISE...AND HAVE
INCLUDED A SLIGHT CHANCE FOR THUNDER AS LONG AS RAIN CHANCES
CONTINUE FOR THE AREA. A DECENT COUPLED JET SIGNATURE CAN BE SEEN
IN MODEL FORECAST FIELDS THURSDAY MORNING...YET LATEST THINKING IS
THAT THE STRONGEST FORCING WILL STILL REMAIN NORTH OF THE AREA EVEN
AS THE FRONT PROGRESSES OFFSHORE.
SHOWER/THUNDERSTORM CHANCES WILL THEN DECREASE FROM SOUTHWEST TO
NORTHEAST FOLLOWING THE PROGRESSION OF THE FRONT AND SHORTWAVE
TROUGH...WITH POPS BELOW 15 PERCENT FOR ALL LAND AREAS BY 18Z
THURSDAY. COLD ADVECTION WILL INITIATE BEHIND THE FRONT DURING THE
AFTERNOON HOURS...AND EXPECT A DECENT NORTHWEST/SOUTHEAST TEMPERATURE
GRADIENT TO DEVELOP AS SOME AREAS BECOME LOCATED BEHIND THE FRONT
EARLIER IN THE MORNING. HIGH TEMPERATURES ON THURSDAY WILL BE
NOTICEABLY COOLER THAN PREVIOUS DAYS...PEAKING IN THE UPPER 60S
INLAND SOUTH CAROLINA ZONES TO THE MID 70S COASTAL GEORGIA.
A MORE SIGNIFICANT COOLING TREND WILL THEN OCCUR THURSDAY NIGHT
INTO FRIDAY...AS SURFACE HIGH PRESSURE BUILDS ACROSS VIRGINIA AND
THE CAROLINAS. CLEAR SKIES AND DIMINISHING WINDS WILL SUPPORT AN
IDEAL RADIATIONAL COOLING ENVIRONMENT...AND WITH CONTINUED COLD
ADVECTION...EXPECT TEMPERATURES THURSDAY NIGHT TO FALL INTO THE
MID 30S INLAND TO THE LOW 40S NEAR THE COAST. SOLID NORTHEAST
FLOW ON FRIDAY IS EVIDENCE OF THE CONTINUED BELOW NORMAL
TEMPERATURES...WITH AFTERNOON HIGHS ONLY IN THE UPPER 50S TO LOW
60S DESPITE RATHER ABUNDANT DAYTIME SUNSHINE.
THE CENTER OF HIGH PRESSURE WILL SLIP OFF THE MID ATLANTIC
COASTLINE FRIDAY NIGHT INTO SATURDAY. FORECAST MODELS CONTINUE TO
DEPICT A WEAK COASTAL TROUGH DEVELOPING ALONG THE GEORGIA AND
SOUTH CAROLINA WATERS AS A RESULT. EXPECT AN INCREASE IN CLOUD
COVER COVER...ESPECIALLY ACROSS THE COASTAL COUNTIES...WITH LOW
LEVEL FLOW BECOMING MORE ONSHORE INTO SATURDAY. WILL MAINTAIN A
SLIGHT CHANCE FOR SHOWERS ACROSS THE MARINE ZONES WITHIN THE
SLIGHTLY ENHANCED MOISTURE CONVERGENCE OF THE COASTAL TROUGH...YET
PREFER TO KEEP POPS BELOW 15 PERCENT FOR LAND AREAS AT THIS TIME.
TEMPERATURES FRIDAY NIGHT WILL AGAIN BE QUITE COOL IN THE MID 30S
TO MID 40S. WANING COLD ADVECTION AND A WARMER EAST/SOUTHEAST LOW
LEVEL FLOW WILL SUPPORT A WARMING TREND BY SATURDAY...WITH HIGH
TEMPERATURES RISING INTO THE UPPER 60S TO LOWER 70S UNDER PARTLY
CLOUDY SKIES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE COASTAL TROUGH WILL DISSIPATE EARLY NEXT WEEK...AS THE SURFACE
HIGH TO THE NORTH SAGS SOUTH ACROSS THE AREA. THIS PATTERN...ALONG
WITH ZONAL FLOW OR EVEN RIDGING ALOFT AND LIMITED MOISTURE...WILL
KEEP MEASURABLE POPS OUT OF THE FORECAST THROUGH AT LEAST MONDAY.
A BACKDOOR COLD FRONT WILL THEN APPROACH LATER TUESDAY AND WEDNESDAY.
WHILE ZONAL FLOW ALOFT INITIALLY COULD PREVENT SHOWERS FROM IMPACTING
THE AREA...THERE MIGHT BE SOME SHORT WAVE ENERGY AND POOLING OF
MOISTURE NEAR THE FRONT ON WEDNESDAY TO SUPPORT SMALL POPS. TEMPS
WILL BE WELL ABOVE SEASONAL NORMS THROUGH TUESDAY...THEN TREND
CLOSER TO NORMAL WEDNESDAY WITH THE APPROACH OF THE FRONT.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
CIGS VFR AT KCHS AND KSAV BUT THE THREAT FOR IFR OR LOWER CIGS IS
HIGH...ESPECIALLY THIS EVENING THROUGH MID MORNING THURSDAY AS
LOW-LEVEL MOISTURE REMAINS ABUNDANT AHEAD OF AN APPROACHING COLD
FRONT. VSBYS SHOULD GENERALLY REMAIN NO WORSE THAN MVFR DUE TO THE
STRONG LOW-LEVEL WINDS IN PLACE. SHRA/TSRA ARE POSSIBLE IN ADVANCE
OF A COLD FRONT OVERNIGHT...BUT PROBABILITIES ARE NOT YET HIGH
ENOUGH TO INCLUDE ANYTHING MORE THAN CB CLOUDS WITH THE LATEST SET
OF TAFS. ALSO...WINDS WILL BE GUSTY AT THE TERMS THROUGH THIS
AFTERNOON AS VERTICAL MIXING TAPS INTO 20-25 KT WINDS WITHIN THE
LOWEST FEW THOUSAND FEET. AN INCREASE IN LOW LEVEL WINDS TONIGHT
WILL PRODUCE WIND SHEAR BEGINNING AROUND 03Z...AS 1-2K FOOT WINDS
CLIMB AS HIGH AS 35-40 KT AND SURFACE WINDS ARE NEAR 10-12 KT.
EXTENDED AVIATION OUTLOOK...LINGERING MVFR OR LOWER CONDITIONS
POSSIBLY INTO EARLY THURSDAY AFTERNOON WITH ISOLATED TO SCATTERED
SHRA/TSRA IN ADVANCE OF THE COLD FRONT. VFR WEATHER WILL THEN
PREVAIL THE BALANCE OF THURSDAY THROUGH SUNDAY.
&&
.MARINE...
TONIGHT...COLD FRONT TO APPROACH THE WATERS WITH SOLID SWLY FLOW
IN PLACE AHEAD OF IT. EXPECT WINDS TO REMAIN MOSTLY BELOW SCA
CRITERIA DUE TO THE COOLER WATER TEMPS NEARSHORE. SEAS SHOULD
BUILD SLIGHTLY PUSHING INTO THE SCA RANGE FOR THE GA WATERS BEYOND
20 NM AND THE NORTHEASTERN PORTIONS OF THE CHARLESTON COUNTY
WATERS. DENSE FOG LINGERING MAINLY ALONG THE SC COAST THIS
EVENING...THUS THE ADVISORIES CONTINUE THERE.
THURSDAY THROUGH MONDAY...A STRONG LOW LEVEL JET ACROSS THE
WATERS IN THE MORNING WILL PULL AWAY BY THURSDAY AFTERNOON
FOLLOWING THE PROGRESSION OF THE COLD FRONT OFFSHORE. ALTHOUGH
THERE COULD BE A BRIEF LULL IN SMALL CRAFT ADVISORY CONDITIONS
IMMEDIATELY AFTER FRONTAL PASSAGE...PREFER TO EXTEND THE ONGOING
ADVISORY FOR THE CHARLESTON COUNTY WATERS THROUGH FRIDAY
AFTERNOON TO ACCOUNT FOR A RESURGENCE IN WINDS AND SEAS WITHIN
COLD ADVECTION BEHIND THE FRONT. THE OFFSHORE GEORGIA WATERS
WILL REMAIN UNDER A SMALL CRAFT ADVISORY THROUGH SATURDAY...AS
IDEAL FETCH MAINTAINS SEAS AT OR ABOVE 6 FT INTO THE EARLY
WEEKEND.
STRENGTHENING HIGH PRESSURE WILL BUILD EAST IN THE WAKE OF THE
FRONT...AND A TIGHTENING PRESSURE GRADIENT AND COLD AIR OVER THE
WARMER WATERS COULD SUPPORT AN EXPANSION OF ADVISORIES ACROSS ALL
ATLANTIC WATERS.
A WEAK COASTAL TROUGH COULD DEVELOP OVER THE WEEKEND...AND THIS
WOULD ALLOW FOR A SLACKENING OF THE PRESSURE GRADIENT. AS A
RESULT...WINDS/SEAS WILL FALL AND THE SMALL CRAFT ADVISORIES WILL
BE ABLE TO COME DOWN.
&&
.EQUIPMENT...
KCLX RADAR IS BACK IN SERVICE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ350-352.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
SATURDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
FRIDAY FOR AMZ350.
&&Hazardous weather outlook, Nov 16, 4:36 PM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 436 PM EST WED NOV 16 2011 GAZ087-088-099>101-114>119-138-139-SCZ040-042>045-047>049-051-052- 171000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- INLAND LIBERTY-COASTAL LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON- DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON- COASTAL JASPER-TIDAL BERKELEY- 436 PM EST WED NOV 16 2011 ...TORNADO WATCH 891 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED . GAZ137-140-141-SCZ050-171000- LONG-INLAND MCINTOSH-COASTAL MCINTOSH-CHARLESTON- 436 PM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND TORNADOES...ESPECIALLY ACROSS INTERIOR PORTIONS OF GEORGIA AND SOUTH CAROLINA. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST THIS EVENING THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. AMZ374-171000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 436 PM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. AMZ350-352-171000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 436 PM EST WED NOV 16 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. AMZ330-354-171000- CHARLESTON HARBOR- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 436 PM EST WED NOV 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Nov 16, 6:00 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EST WED NOV 16 2011
SCZ040-162330-
ALLENDALE-
600 PM EST WED NOV 16 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 630 PM EST...
AT 559 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF MILLETT TO 9 MILES WEST OF MILLETT...MOVING EAST AT 70 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN AND MILLETT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3316 8154 3311 8136 3311 8128 3312 8125
3312 8119 3311 8119 3305 8154 3308 8162
3310 8162
TIME...MOT...LOC 2301Z 253DEG 63KT 3322 8156 3306 8164The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 9:52 PM EST | Dense Fog Advisory | CHS | 12 hr | |
| Nov 16, 6:00 PM EST | Special Weather Statement | CHS | Allendale | 30 min |
| Nov 16, 6:21 PM EST | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 54 min |
| Nov 16, 5:39 PM EST | Severe Thunderstorm Warning | CHS | Bulloch, Jenkins, Screven | 66 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.